MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17X150MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17X150MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5566-S-017
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Unstable (1667); Loss of Osseointegration (2408); Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right knee was revised.Pre-operative diagnosis was failed total knee arthroplasty.Surgeon commented that he thought the femur was not cemented enough for proper fixation to occur.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon stem was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: the reported device was not returned however two photographs was provided for review.The photographs show a recently explanted femoral component with an augment attached.A triathlon stem is also attached.The photographs also show an explanted insert with damage to the post, most likely caused during explantation.Blood is also visible on the insert.Bone ingrowth is visible on the fixation side/underside of the femoral.Clinician review: a review of the provided medical records by a clinical consultant indicated: suboptimal cementation of the femoral condylar section of a triathlon ts femur in combination with undersizing and malalignment of a femoral stem extender due to incomplete cement removal during a previous revision have contributed to instability at the implant-bone interface leading to fixation failure requiring revision surgery.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding malposition involving a triathlon stem was reported.A review of the provided medical records by a clinical consultant indicated: suboptimal cementation of the femoral condylar section of a triathlon ts femur in combination with undersizing and malalignment of a femoral stem extender due to incomplete cement removal during a previous revision have contributed to instability at the implant-bone interface leading to fixation failure requiring revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI PRESS-FIT STEM 17X150MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8202605
Report Number0002249697-2018-04155
Device Sequence Number1656790
Product Code MBH
UDI-Device Identifier07613327026900
UDI-Public07613327026900
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Catalogue Number5566-S-017
Device Lot NumberM3S29E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight150